MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occured.A 7.0 x 200, 75cm mustang balloon catheter was advanced for dilation.However, during the initial inflation at 6 atmospheres, the balloon ruptured.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon longitudinal tear beginning approximately 50mm proximal of the distal markerband and extending approximately 3mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no issues with the tip of the device which could potentially have contributed to the complaint incident.A visual and tactile examination found the shaft of the device to be kinked at approximately 330mm distal of the strain relief.This type of damage is consistent with excessive force being applied to the delivery system.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occured.A 7.0 x 200, 75cm mustang balloon catheter was advanced for dilation.However, during the initial inflation at 6 atmospheres, the balloon ruptured.No patient complications nor injuries were reported.It was further reported that the target lesion was located in the heavily calcified superficial femoral artery.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8325148
Report Number2134265-2019-01031
Device Sequence Number16177901
Product Code LIT
UDI-Device Identifier08714729794189
UDI-Public08714729794189
Combination Product (Y/N)N
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0022771726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1